I Hate Dialysis Message Board
Welcome, Guest. Please login or register.
October 21, 2014, 08:06:58 PM

Login with username, password and session length
Search:     Advanced search
485870 Posts in 30015 Topics by 9543 Members
Latest Member: Sweetred
* Home Help Search Login Register
+  I Hate Dialysis Message Board
|-+  Dialysis Discussion
| |-+  Dialysis: General Discussion (Moderators: kitkatz, paris)
| | |-+  bruises
0 Members and 1 Guest are viewing this topic. « previous next »
Pages: [1] Go Down Print
Author Topic: bruises  (Read 1104 times)
Ohio Buckeye
Elite Member
*****
Offline Offline

Gender: Female
Posts: 1813

« on: February 07, 2008, 08:38:26 AM »

I get bruised especilly on my arms between wrist and elbow.
I keep wondering if it has to do with the epo shots.
Or possibly blood thinners I am on.
Are any of you seeing bruises a lot?
Logged

If I must do this to live, I must strive to live
while I am doing this.
Deanne
Elite Member
*****
Offline Offline

Gender: Female
Posts: 1512


« Reply #1 on: February 07, 2008, 08:51:48 AM »

I'm not on epo yet (pre-dialysis), but for the last few years, I constantly have bruises on my legs, mostly on my thighs. I've never been able to figure it out.
Logged

Deanne

1972: Diagnosed with "chronic kidney disease" (no specific diagnosis)
1994: Diagnosed with FSGS
September 2011: On transplant list with 15 - 20% function
September 2013: ~7% function. Started PD dialysis
February 11, 2014: Transplant from deceased donor. Creatinine 0.57 on 2/13/2014
Romona
Elite Member
*****
Offline Offline

Gender: Female
Posts: 3777

« Reply #2 on: February 07, 2008, 09:19:03 AM »

I still bruise very easily even after transplant.
Logged
KICKSTART
Elite Member
*****
Offline Offline

Gender: Female
Posts: 2786


In da House.

« Reply #3 on: February 07, 2008, 09:46:52 AM »

CAPD , no epo.. but still covered in bruises, maybe i fight myself in my sleep?
Logged

OH NO!!! I have Furniture Disease as well ! My chest has dropped into my drawers !
stauffenberg
Elite Member
*****
Offline Offline

Posts: 1134

« Reply #4 on: February 07, 2008, 10:41:55 AM »

Both blood thinners and high estrogen levels can make people bruise more easily.  I notice that one of the posters complaining of bruising is on blood thinners, and two of the others are female.
Logged
angela515
Elite Member
*****
Offline Offline

Gender: Female
Posts: 3385


i am awesome.

« Reply #5 on: February 07, 2008, 02:17:31 PM »

Blood thinners will make you bruise easily.. I was on them for many many years. Just the slightest touch would make me bruise.
Logged

Live Donor Transplant From My Mom 12/14/1999
Perfect Match (6 of 6) Cadaver Transplant On 1/14/2007
charee
Elite Member
*****
Offline Offline

Gender: Female
Posts: 1174


« Reply #6 on: February 07, 2008, 02:25:07 PM »

I bruise easy too, I'm on 100mg of aspirin daily
Logged

Home Hemo  18 months
Live donor transplant 28th October 2008
from my beautiful sister
Royal Prince Alfred Sydney Australia

Live donors rock
Ang
Elite Member
*****
Offline Offline

Gender: Male
Posts: 3268


« Reply #7 on: February 07, 2008, 02:36:13 PM »

go  and  talk  to  the  pro's  see  what  they've  got  to  say,my  guess  its  got  something  to  do  with  haemoglobin  or low immune system,my  daughter  gets  bruises  from  just  mucking  around
good  luck  with  it every  1
Logged

live  life  to  the  full  and you won't  die  wondering
cris
Full Member
***
Offline Offline

Gender: Female
Posts: 163


Nanay, superwoman, super dooper, best mother

« Reply #8 on: February 07, 2008, 04:11:00 PM »

Plavix, blood thinner, gets you these bruises even if only by slght force contact into the skin. However, recently my Mom got bruised all over in the arm and some in the chest even without touching them. Her Neph told us it might be due to Heparin, so he ordered the tech to reduce the heparin shots, and the bruises were gone. For now, since Mom is into Plavix, her Neph does not see the need to use heparin consistently until necessary. Maybe you can discuss with your Neph.
Logged

there is no greater love than this: "that a man lays down his life for his friend"
brenda
Full Member
***
Offline Offline

Gender: Female
Posts: 393


« Reply #9 on: February 09, 2008, 09:55:31 PM »

I also bruise very easily, I just assume it's from the heparin.
Logged

Life is what happens while your making other plans.
Cincygrandma
Newbie
*
Offline Offline

Gender: Female
Posts: 37

« Reply #10 on: February 11, 2008, 04:45:24 PM »

There are probably many different reasons for bruising, but in my case I didn't start bruising until my kidney disease was nearing end stage, or around the summer of 2005.  I had a rough 2 or 3 months that summer and lost about 30 lbs as well as any remaining energy, and also started bruising badly all over my body, particularly the thigh area up to my neck.  If I bumped the backs of my hands, the vessels would break and bubble up and were very painful.  During that time I had not started on any new meds.  Over the next year or so I seemed to stabilize, in that my function slowed in it's decrease (probably at around 15%), but continued being covered with bruises.  Since I've had no other diseases, didn't start epo shots until summer of 2007, and have taken a 325mg aspirin a day for over 35 years, I believe my bruising was just a result of the effects of the kidney disease, ie, anemia, etc.  I started dialysis 11/07 at 6% function.  My bruising has declined since dialysis to almost non-existent.  By the way, I started the aspirin on the advice of the industrial nurse at my place of employment, and was a very healthy person at that time.  None of my doctors have ever advised me to stop taking it.
Logged
livecam
Elite Member
*****
Offline Offline

Gender: Male
Posts: 1182


World's Best Beach..Lanikai..Oahu, Hawaii

« Reply #11 on: February 11, 2008, 05:03:53 PM »

I bruise to an extent at injection sites.  It doesn't happen every time but it is noticeable.  I've also noticed that since being on dialysis my ankles are very sensitive to pressure, probably because of the many swelling and deflating cycles they went through back in those days.  No bruising there but also no kicking them please.
Logged
Pages: [1] Go Up Print 
« previous next »
 

Powered by MySQL Powered by PHP SMF 2.0.5 | SMF © 2013, Simple Machines
Enotify by CreateAForum.com
Valid XHTML 1.0! Valid CSS!